Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jun 15, 2020, 1:17 PM MDT. It took effect at Jun 16, 2020, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2020, 1:17 PM MDT (19:17 UTC)
- In effect from
- Jun 16, 2020, 10:00 AM MDT
- Expired
- Jun 16, 2020, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
390 WWUS85 KCYS 151917 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 117 PM MDT Mon Jun 15 2020 ...RED FLAG WARNING TUESDAY FOR FWZ 310 FOR GUSTY WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH FOR FWZ 310 FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY TUESDAY FWZ 310... WYZ310-161200- /O.UPG.KCYS.FW.A.0003.200616T1600Z-200617T0200Z/ /O.NEW.KCYS.FW.W.0006.200616T1600Z-200617T0200Z/ /O.NEW.KCYS.FW.A.0004.200617T1600Z-200618T0100Z/ Platte/Goshen/Central and Eastern Laramie- 117 PM MDT Mon Jun 15 2020 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZ 310... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR FWZ 310 FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM MDT Tuesday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Wednesday morning through Wednesday evening. * AFFECTED AREA...Fire weather zone 310. * WIND...Southwest winds 15 to 20 mph with gusts to 35 mph. Conditions are expected to return Wednesday afternoon. * HUMIDITY...Afternoon humidity as low as 10 percent. * HAINES...5 or Medium potential for large fire growth. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
245 WWUS85 KCYS 160752 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 152 AM MDT Tue Jun 16 2020 ...RED FLAG WARNING TODAY FOR FIRE WEATHER ZONE 310 FOR GUSTY WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH WEDNESDAY FOR FIRE WEATHER ZONE 310 FOR GUSTY WINDS AND LOW HUMIDITY... WYZ310-162200- /O.CON.KCYS.FW.W.0006.200616T1600Z-200617T0200Z/ /O.CON.KCYS.FW.A.0004.200617T1600Z-200618T0100Z/ Platte/Goshen/Central and Eastern Laramie- 152 AM MDT Tue Jun 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... * AFFECTED AREA...Fire Weather Zone 310. * WIND...Southwest winds 15 to 25 mph with gusts to 35 mph this afternoon. Southwest winds 10 to 20 mph with gusts to 30 mph Wednesday afternoon. * HUMIDITY...Minimum 10 to 15 percent. * HAINES...5 to 6 or Medium to High potential for large fire growth. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
956 WWUS85 KCYS 161856 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1256 PM MDT Tue Jun 16 2020 ...RED FLAG WARNING TODAY FOR FIRE WEATHER ZONE 310 FOR GUSTY WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH WEDNESDAY FOR FIRE WEATHER ZONE 310 FOR GUSTY WINDS AND LOW HUMIDITY... WYZ310-170300- /O.CON.KCYS.FW.W.0006.000000T0000Z-200617T0200Z/ /O.CON.KCYS.FW.A.0004.200617T1600Z-200618T0100Z/ Platte/Goshen/Central and Eastern Laramie- 1256 PM MDT Tue Jun 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... * AFFECTED AREA...Fire Weather Zone 310. * WIND...Southwest winds 15 to 25 mph with gusts to 35 mph this afternoon. Southwest winds 10 to 20 mph with gusts to 30 mph Wednesday afternoon. * HUMIDITY...Minimum 10 to 15 percent. * HAINES...5 to 6 or Medium to High potential for large fire growth. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jun 15, 11:25 AM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 15, 11:25 AM MDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1125 AM MDT Mon Jun 15 2020
.UPDATE...
Issued at 1007 AM MDT Mon Jun 15 2020
Southeast Wyoming Plains fire weather zone (FWZ 310) was just
updated to YES on fuels this morning. As a result...looks like we
are going to hit critical fire weather conditions Tuesday. Decided
to issue a Fire Weather Watch for 310 for gusty winds and low
humidity.
&&
.SHORT TERM...(Today through Tuesday night)
Issued at 310 AM MDT Mon Jun 15 2020
Overnight WV/IR imagery depicted a upper ridge over the Central CONUS,
flanked by upper troughs to the east and west. A quasi-stationary surface
front extended from the Western Dakotas through the NE Panhandle and
extreme northern CO. The front separated dew points in the 40s east
to the 20s and 30s west. Scattered convection accompanied a weak shortwave
over Central NE. Temperatures varied from the upper 40s to mid 60s.
Surface winds were variable 5-12 mph.
The overall large scale pattern undergoes slight changes as a upper
low over the Eastern OH valley settles southeast, and upper low off
the Southeast AK coast moves ashore over WA/OR. The upper ridge will
become more elongated and stretch from New England through the Midwest
into the Southern Plains. The southwesterly flow aloft will promote
the transport of smoke from wildfires over CO/AZ northeast over most
of the CWA today, resulting in hazy skies. It will not be as warm
as Sunday across the high plains with high temperatures this afternoon
in the 80s to lower 90s. Tuesday will be the warmest day this week
as 700mb temperatures rise into the mid to upper teens Celsius, resulting
in afternoon highs in the upper 80s to upper 90s east of I-25. Diurnal
convection today and Tuesday will struggle to develop due to warm
temperatures aloft. Southwest winds will be breezy west of the Laramie
Range this afternoon, increasing with gusts to 40 mph Tuesday afternoon.
.LONG TERM...(Wednesday through Sunday)
Issued at 300 AM MDT Mon Jun 15 2020
The medium range models/ensembles are in good agreement. A upper low
over ID/western MT shifts east-northeast toward the Northern High
Plains by Thursday. Shortwave energy trailing southwest across the
North Central Rockies translates eastward into the North Central Plains
Friday, with a mean trough axis from South Central Canada to the
Southern Plains this weekend. There will be a couple cool frontal
passages accompanying the shortwave troughs from mid to late week.
The moisture supply will be somewhat limited with precipitable water
values ranging from 0.25" west to 0.75" east. Convective coverage
will generally be isolated to widely scattered (15 to 30 percent
PoPs) and mainly diurnally- driven. Temperatures cool from the 80s
and lower 90s Wednesday to the 70s and lower 80s Thursday through
Saturday, then warm into the 80s Sunday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1123 AM MDT Mon Jun 15 2020
Continued the trend from previous forecast of HZ in the TAFs as
flow aloft maintaining a stream of area smoke from fires across
the southwest into our area as seen by the TOR ob last hour.
Otherwise VFR conditions and some brief gusty afternoon winds
possible before diminishing tonight and picking up a bit stronger
Tuesday morning.
&&
.FIRE WEATHER...
Issued at 212 AM MDT Mon Jun 15 2020
Warm, breezy and dry conditions will elevate the fire danger early
this week for much of the region. A couple of weak frontal passages
mid to late week will cool temperatures slightly, along with slight
chances of mainly afternoon and evening thunderstorms.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Tuesday morning through Tuesday evening
for WYZ310.
NE...None.
&&
UPDATE...GCC
SHORT TERM...MAJ
LONG TERM...MAJ
AVIATION...WM
FIRE WEATHER...MAJHazardous weather outlook, Jun 15, 3:56 AM MDT, 9 hours 21 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Cheyenne WY 356 AM MDT Mon Jun 15 2020 WYZ101>119-161000- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 356 AM MDT Mon Jun 15 2020 This hazardous weather outlook is for east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Warm, dry and breezy conditions will result in elevated fire danger over much of the area this afternoon. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Elevated fire danger will continue Tuesday afternoon due to gusty winds, low humidity and warm temperatures. Isolated mainly afternoon and evening thunderstorms are forecast Wednesday through Sunday. Severe weather is not expected. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-161000- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- 356 AM MDT Mon Jun 15 2020 This hazardous weather outlook is for the western Nebraska Panhandle. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Very warm temperatures, gusty south winds and low humidities will result in elevated fire weather conditions Tuesday afternoon. Widely scattered mainly afternoon and evening thunderstorms are forecast Wednesday through Sunday. Severe weather is not expected. .Spotter information statement... Spotter activation will not be required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:00 AM MDT | Fire Weather Watch | CYS | 3 hr | |
| Jun 15, 1:17 PM MDT | Fire Weather Watch | CYS | 36 hr |
Nearby
Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.